Vol. 102, No. 1, 1982

Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Characterizations of arboroids and dendritic spaces

Thomas Bourque Muenzenberger, Raymond Earl Smithson and L. E. Ward

Vol. 102 (1982), No. 1, 107–121

In this paper several characterizations of arboroids, arcwise connected dendritic spaces, and a related, wider class of spaces which we call weakly nested are obtained. For example, it is shown that an arcwise connected Hausdorff space is dendritic if and only if it is uniquely arcwise connected and each connected subspace is arcwise connected. These characterizations give considerable insight into the internal structure of such spaces. Also a number of characterizations of topological intervals and trees are given, and an interesting embedding theorem for weakly nested spaces is proved.

Mathematical Subject Classification 2000
Primary: 54F65
Secondary: 54F50, 54F20
Received: 21 April 1981
Published: 1 September 1982
Thomas Bourque Muenzenberger
Raymond Earl Smithson
L. E. Ward